MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER CABLE ASSEMBLY; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWER CABLE ASSEMBLY; SAW, POWERED, AND ACCESSORIES
Model Number 7205788
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and corrosion was observed between the pins on the connector.A functional evaluation revealed that the cable caused the handpiece to run continuously.The complaint was confirmed and a root cause has been associated with electrical component failure.Factors that could have contributed to the failure include corrosion in the cable assembly from cleaning and sterilization methods and the chemicals involved over a period of time or a short in the cord.
 
Event or Problem Description
It was reported that the dyonics power cable assembly had a short in the cable.No patient injury reported.

Brand Name
DYONICS POWER CABLE ASSEMBLY
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7026734
Report Number1643264-2017-01720
Device Sequence Number19068730
Product Code HAB
UDI-Device Identifier03596010408990
UDI-Public(01)03596010408990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205788
Device Catalogue Number7205788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2017
Initial Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1